MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Model Number 45885
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A distributor reported an issue with a bio-stable 4f sl-55cm ir-145 kit non-valved with nitinol gw.Approximately a month and 1/2 after placement, a leak was noted.On examination, a small pinhole was found; therefore, the picc was removed.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Reference (b)(4).
 
Event or Problem Description
Additional information was provided, therefore the event description has been revised as the following: approximately a month and 1/2 after placement, a leak was noted when flushing to reattach tpn.The tpn was running 18hrs a day as preferred by patient, unable to concentrate over shorter time frame daily.On examination, a small pinhole was found quite close to the clamp, very tiny but definite spurt from it.The catheter hole location was wrapped in a sterile fashion awaiting for a decision as to what would be done with the picc.It was reported that no tools were ever used to tighten connections, and the covering and securing of the picc was statlock and tegaderm advance dressing large, so there was no requirement for further bandage securements that scissors would have been used.The picc was accessed daily for 18 hours for therapy, with the patient self-administering anticoagulant medication subcutaneously using a orange 25 g needle 16 mm.The picc was removed and replaced with a 4 fr bioflo, the same line minus the clamp.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.A picture was provided showing the extension tubing and clamp portion of the device but a hole in the extension tubing could not be confirmed via the picture.The customer's reported complaint of small pinhole was found quite close to the clamp was not confirmed as no product was returned for evaluation.Without receiving product for evaluation a root cause for this event cannot be determined.Labeling review: as noted during the review of the directions for use (dfu) that is supplied in the reported kit, the following precautions/warnings are stated: warnings: · do not use if package is opened or damaged.· do not fully insert catheter up to suture wing.· do not use sharp objects to open package as damage to the device may occur.· if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.· do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15173497
Report Number1317056-2022-00098
Device Sequence Number20386645
Product Code LJS
UDI-Device IdentifierH965458850
UDI-PublicH965458850
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number45885
Device Catalogue Number45885
Device Lot Number5701736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/10/2022
10/03/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date08/23/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale
Patient Weight49 KG